Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 9, 2006, 9:43 PM CDT for Wright County, Minnesota. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 9:43 PM CDT (02:43 UTC)
- Expired
- May 9, 2006, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 50 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:53 PM CDT | HAIL 0.75 | Howard Lake, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 100244 SVRMPX MNC171-100315- /O.NEW.KMPX.SV.W.0027.060510T0243Z-060510T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 943 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WRIGHT COUNTY IN CENTRAL MINNESOTA... * UNTIL 1015 PM CDT * AT 939 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR COKATO...OR ABOUT 20 MILES SOUTHWEST OF BUFFALO...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SMITH LAKE... HOWARD LAKE... RASSAT... WAVERLY... MONTROSE... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4516 9424 4499 9425 4499 9387 4519 9391 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:05 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, May 9, 3:05 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT TUE MAY 9 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY OVERALL CHALLENGE IN SHORT RANGE FCST IS TIMING AND BEST CHANCES OF PRECIP THROUGH THE RESIDENCE OF ANOTHER UPPER LEVEL LOW...WITH PRIMARY CHALLENGE BEING TONIGHT. CONVECTIVE TEMPERATURES HAVING BEEN WELL SURPASSED TODAY...SCATTERED SHWRS AND TSTMS HAVE DEVELOPED ALONG WEAK SURFACE BOUNDARIES. GOES WV LOOP SHOWS TWO SHORTWAVES BOTH HELPING TO TRIGGERING CONVECTION...ONE OVER NW MN AND THE OTHER RACING EAST ACROSS CTRL SD. THE LATTER IS MORE POTENT AND MAIN REASON FOR INCREASING POPS OVER WRN MN TONIGHT. SFC ANALYSIS SHOWS LOW PRESSURE OVER NORTH CTRL MN WITH A SECONDARY COLD FRONT ENTERING WRN AREA...WHICH WILL ALSO CONTINUE A SFC SOURCE OF LIFT THROUGH THE EVENING. WITH MANY LAYERS OF CLOUDS AND THE SUPPORT OF WARMER MOS...HAVE BUMPED UP MINS TNGHT. VORT MAX STILL CENTERED OVER SRN MN ON WEDS WITH MOISTURE WOUND AROUND SYSTEM. BOTH NAM AND GFS INDICATE DEEP MOISTURE LEVELS AND QPF BULLSEYES OVER WRN MN. HAVE LEANED FURTHER EAST WITH HIGHER POPS...OVER CTRL MN...AS WARMER SFC TEMPS AND BETTER INSTABILITY VALUES WARRANT. MOS GUIDANCE ALL OVER THE PLACE WITH MAX TEMPS TOMORROW. HAVE GENERALLY WENT WITH MIDDLE GROUND MET MOS WHICH SEEMED TO HAVE A GOOD HANDLE ON THERMAL GRADIENT ACROSS CWA. WEST WINDS SHOULD ALLOW HEATING IN WI...WHILE LOW LEVEL CAA AND BETTER CHANCES FOR PRECIP WARRANT LOWER VALUES OVER WRN AND CTRL MN. POPS CONTINUE THRU REMAINDER OF SHORT RANGE...BUT COLD CORE UPPER LOW MOVING ATOP AREA STILL SHOULD SUPPORT MORE SHOWERY ACTIVITY THAN GENERAL RAIN. EXCEPTION TO THIS IS OVER WRN WI...AS PREFERRED GFS AND ECMWF HAVE TRENDED FURTHER WEST AND DEEPER WITH SFC LOW RIDING FROM SRN STREAM. SREF GUIDANCE ALSO HAS LITTLE LEAST DEVIATION OF QPF IN THAT AREA. THEREFORE HAVE HIGHEST POPS AND COOLEST TEMPS OVER WRN WI. THURS AND FRI MAX TEMPS EXPECTED TO BE AROUND TEN DEGREES BELOW NORMAL ACROSS ENTIRE AREA. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY MODELS OFFER A SOMEWHAT SIMILAR SOLUTION ON VERY SLOW EASTWARD PROGRESS OF DEEP UPPER LOW. COLD CYCLONIC FLOW WILL LIKELY CONTINUE TO PRODUCE A FAVORABLE ENVIRONMENT FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS EASTERN AREAS AS LEAST THRU SATURDAY. LEFT SUNDAY DRY FOR NOW. AS THIS SYSTEM BEGINS TO LOSE ITS GRIP EARLY IN THE WEEK SHOULD SEE REMAINDER OF PERIOD CONTINUING COOL BUT DRY WITH LONG FETCH OF NORTH WINDS BETWEEN HIGH PRESSURE IN THE PLAINS AND DEEP LOW PRESSURE OVER EASTERN U.S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/BAP
Hazardous weather outlook, May 9, 4:15 AM CDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 415 AM CDT TUE MAY 9 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 415 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 9, 7:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 3 NE BELLINGHAM 45.17N 96.24W
05/09/2006 E0.75 INCH LAC QUI PARLE MN PUBLIC
HAILED 5 MINUTES.
&&
TDKLocal storm report, May 9, 7:31 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SW HARDING 46.09N 94.09W
05/09/2006 E0.50 INCH MORRISON MN PUBLIC
HAILED FOR 10 TO 15 MINUTES. GROUND WHITE.
&&
TDKLocal storm report, May 9, 8:03 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 S MONTICELLO 45.28N 93.80W
05/09/2006 E0.88 INCH WRIGHT MN PUBLIC
HAILED ABOUT 10 MINUTES. GROUND WHITE. SOME LEAVES OFF
TREES.
0755 PM HAIL ST FRANCIS 45.40N 93.39W
05/09/2006 M0.50 INCH ANOKA MN AMATEUR RADIO
NOT MANY HAIL STONES.
&&
TDKLocal storm report, May 9, 8:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
850 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL KIMBALL 45.31N 94.30W
05/09/2006 E0.75 INCH STEARNS MN LAW ENFORCEMENT
&&
TDKLocal storm report, May 9, 9:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL SOUTH HAVEN 45.29N 94.22W
05/09/2006 E0.88 INCH WRIGHT MN TRAINED SPOTTER
0918 PM HAIL 3 S LITCHFIELD 45.08N 94.53W
05/09/2006 E0.88 INCH MEEKER MN LAW ENFORCEMENT
HAIL COVERING HIGHWAY 22.
&&
TDKLocal storm report, May 9, 9:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
940 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 2 E DASSEL 45.08N 94.27W
05/09/2006 E0.75 INCH MEEKER MN AMATEUR RADIO
3/4 INCH HAIL STILL FALLING AS OF 938 PM.
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:07 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 38 min |
| May 9, 9:00 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 45 min |
| May 9, 9:08 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 37 min |
| May 9, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec | 49 min |
| May 9, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.